Alert archive / Georgia / Special Weather Statements in 2024
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 18, 2024, 4:12 PM EDT for Fayette County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2024, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 18, 2024, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Fayette County, GA
The radar
The Atlanta radar (KFFC), 2 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
507
WWUS82 KFFC 182012
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Thu Jul 18 2024
GAZ053-054-182045-
Fayette GA-Coweta GA-
412 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of Fayette and
northeastern Coweta Counties through 445 PM EDT...
At 412 PM EDT, a strong thunderstorm was near Peachtree City, or 8
miles east of Newnan, moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, Fayetteville, Peachtree City, Tyrone, Senoia, Brooks,
Sharpsburg, Turin, Woolsey, Starrs Mill, Inman, Cannongate, and
Thomas Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3334 8471 3348 8467 3349 8442 3336 8440
3327 8446
TIME...MOT...LOC 2012Z 278DEG 18KT 3338 8462
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:54 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 18, 2:54 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 254 PM EDT Thu Jul 18 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 253 PM EDT Thu Jul 18 2024 Convection is again firing across the area in a rinse and repeat type forecast from the past couple of days. Much of north Georgia is being affected currently but that should move southward and begin to affect the remainder of central Georgia. Again there are sfc based CAPE values at 2500-3000 J/kg but shear values are again nonexistent so again a rinse and repeat forecast with storms going up and then down. Tomorrow seems a bit more interesting but only marginally so. For the past few days we have been under the influence of mainly diurnally driven convection, but tomorrow the front begins to sag southward which will provide some bit of weak forcing for the thunderstorms. This along with a potential weak shortwave depicted swinging northeast from the lower MS valley could result in more organized convection tomorrow. Still looking at shear values that aren't overly impressive (up to 25kts) so not really expecting any widespread severe weather. Storms could have a bit more organization though and movement with these values and we could see locally severe thunderstorms with damaging wind gusts and frequent lightning still being the main threats. One positive of this rain and cloud cover is that temps are forecast to be in the mid to upper 80s for much of the area tomorrow instead of the 90s. Hernandez && .LONG TERM... (Saturday morning through next Wednesday) Issued at 253 PM EDT Thu Jul 18 2024 Persistent pattern remain in place through the long term forecast into the middle of next week. Large dome of high pressure looks to remain fixed over the western half of the CONUS, keep longwave troughing with embedded shortwaves over the eastern half. Given the summer position of the jet, this acts to keep a stream of moisture flowing around the south of the Bermuda High into the CWA. The long term remains as it has through this entire week - wet, damp, moist, pick your favorite word. Diurnally driven convection looks to be on tap across the area each afternoon, with enough moisture around that some things may linger into the overnight. Any given day will have to be monitored for any uptick in severe potential that would be dependent upon remnant outflows and any MCV production from the previous day's convection. Shear remains quite low overall, with 0-6 km values in forecast soundings remaining below 25 kts, but an MCV could certainly modify that in a way that the coarser guidance may not capture. CAPE profiles are long and skinny thanks to a basically moist adiabatic vertical profile that limits lapse rates. Still, day time heating will bring values to 1500-2000+ J/kg, and that can certainly drive some strong wind gusts as a core comes down. Isolated damaging winds can never be ruled out this time of year. Lusk && .AVIATION... (18Z TAFS) Issued at 147 PM EDT Thu Jul 18 2024 Currently starting to see convection popping up around the area, but not expecting to see convection until ~19z for ATL with the lingering cloud cover limiting it a tad. TSRA chances should remain through the remainder of the evening with lingering showers possible until ~02-03z. Tomorrow morning there remains a risk for lower MVFR skies but the percentages are pretty low at this point. Expecting TS again tomorrow but a little earlier with ~16z initiation time. //ATL Confidence...18Z Update... Low to medium on morning CIGS. Medium to high on all other elements. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Athens 70 89 69 88 / 50 90 80 80 Atlanta 71 86 70 85 / 50 90 90 90 Blairsville 65 80 65 80 / 30 90 90 90 Cartersville 68 84 69 85 / 20 90 80 90 Columbus 73 91 71 89 / 50 90 70 80 Gainesville 70 84 70 85 / 40 90 90 90 Macon 71 92 71 90 / 40 80 60 70 Rome 70 85 69 85 / 30 80 80 90 Peachtree City 70 87 69 87 / 50 90 80 80 Vidalia 73 93 74 93 / 40 70 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Hernandez LONG TERM....Lusk AVIATION...Hernandez
Hazardous weather outlook, Jul 18, 2:53 PM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 253 PM EDT Thu Jul 18 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 253 PM EDT Thu Jul 18 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are ongoing this afternoon. Some activity may continue into the overnight hours, especially in central Georgia. The main threat will be gusty winds, frequent lightning and locally heavy rainfall. Hot and humid conditions with heat index values around 100 degrees are possible mainly south of a line from Columbus to Athens. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous afternoon and evening thunderstorms can be expected through the weekend. Severe weather is not expected at this time but heavy rain could elevate the localized flash flood threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 18, 3:35 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
335 PM EDT Thu Jul 18 2024
GAZ032-033-044-182000-
North Fulton GA-Cobb GA-South Fulton GA-
335 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of southeastern Cobb
and central Fulton Counties through 400 PM EDT...
At 335 PM EDT, a strong thunderstorm was over Six Flags Over Georgia,
or near Atlanta, moving east at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, City of South Fulton, Sandy Springs, Smyrna, East Point,
Grant Park-Zoo Atlanta, Midtown, West End, Virginia Highland,
Vinings, Sweet Auburn, Turner Field, Piedmont Park, Bankhead, Six
Flags Over Georgia, Cascade Heights, Lakewood Park, Bolton, Atlantic
Station, and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3384 8461 3390 8437 3378 8435 3368 8438
3372 8460 3373 8460 3373 8458 3375 8458
3378 8460
TIME...MOT...LOC 1935Z 265DEG 10KT 3378 8453
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 18, 3:38 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT Thu Jul 18 2024
GAZ034-045-182015-
DeKalb GA-Gwinnett GA-
338 PM EDT Thu Jul 18 2024
...Strong thunderstorms will impact portions of DeKalb and
southwestern Gwinnett Counties through 415 PM EDT...
At 338 PM EDT, a line of strong thunderstorms was along a line
extending from Tucker to Belvedere Park to near Gresham Park, and
moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lilburn, Norcross, Doraville, Clarkston, Stone Mountain, Avondale
Estates, Lithonia, Pine Lake, Tucker, Belvedere Park, Candler-Mcafee,
North Decatur, Mountain Park, Belmont, Arabia Mountain, Redan,
Scottdale, Panthersville, Snapfinger, and Mechanicsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3375 8427 3392 8427 3397 8405 3374 8404
3364 8414 3364 8417 3365 8422 3364 8423
3364 8425 3365 8425 3365 8435
TIME...MOT...LOC 1938Z 269DEG 14KT 3388 8423 3376 8423 3367 8431
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 18, 3:41 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Thu Jul 18 2024
GAZ034-045-182015-
DeKalb GA-Gwinnett GA-
341 PM EDT Thu Jul 18 2024
...Strong thunderstorms will impact portions of DeKalb and
southwestern Gwinnett Counties through 415 PM EDT...
At 338 PM EDT, a line of strong thunderstorms was along a line
extending from Tucker to Belvedere Park to near Gresham Park, and
moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lilburn, Norcross, Doraville, Clarkston, Stone Mountain, Avondale
Estates, Lithonia, Pine Lake, Tucker, Belvedere Park, Candler-Mcafee,
North Decatur, Mountain Park, Belmont, Arabia Mountain, Redan,
Scottdale, Panthersville, Snapfinger, and Mechanicsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3375 8427 3392 8427 3397 8405 3374 8404
3364 8414 3364 8417 3365 8422 3364 8423
3364 8425 3365 8425 3365 8435
TIME...MOT...LOC 1938Z 269DEG 14KT 3388 8423 3376 8423 3367 8431
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 18, 3:42 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Thu Jul 18 2024
GAZ045-055-057-182015-
Clayton GA-DeKalb GA-Henry GA-
342 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of southwestern DeKalb,
north central Henry and northeastern Clayton Counties through 415 PM
EDT...
At 341 PM EDT, a strong thunderstorm was over Forest Park, or 8 miles
north of Jonesboro, moving east at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Forest Park, Morrow, Hapeville, Lake City, Hidden Valley Park, Fort
Gillem, Rex, Ellenwood, and Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3365 8435 3367 8422 3362 8418 3357 8425
3360 8442 3365 8442
TIME...MOT...LOC 1941Z 270DEG 13KT 3364 8438
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 18, 3:48 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EDT Thu Jul 18 2024
GAZ012-020-182015-
Gordon GA-Bartow GA-
348 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of southern Gordon and
northeastern Bartow Counties through 415 PM EDT...
At 348 PM EDT, a strong thunderstorm was near Calhoun, moving
southeast at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Calhoun, Adairsville, Plainville, Fairmount, Sonoraville, Folsom,
Funkhouser, and Pine Log.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3442 8505 3453 8497 3446 8468 3436 8471
3429 8481
TIME...MOT...LOC 1948Z 296DEG 17KT 3444 8495
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 18, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Thu Jul 18 2024
GAZ053-054-182045-
Fayette GA-Coweta GA-
412 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of Fayette and
northeastern Coweta Counties through 445 PM EDT...
At 412 PM EDT, a strong thunderstorm was near Peachtree City, or 8
miles east of Newnan, moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, Fayetteville, Peachtree City, Tyrone, Senoia, Brooks,
Sharpsburg, Turin, Woolsey, Starrs Mill, Inman, Cannongate, and
Thomas Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3334 8471 3348 8467 3349 8442 3336 8440
3327 8446
TIME...MOT...LOC 2012Z 278DEG 18KT 3338 8462
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:27 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Jul 18, 3:02 PM EDT | Special Weather Statement | FFC | Clayton, Coweta | 28 min |
| Jul 18, 3:09 PM EDT | Special Weather Statement | FFC | Johnson | 21 min |
| Jul 18, 3:16 PM EDT | Special Weather Statement | FFC | Murray | 29 min |
| Jul 18, 3:27 PM EDT | Special Weather Statement | FFC | Wilkinson | 33 min |
| Jul 18, 3:35 PM EDT | Special Weather Statement | FFC | Fulton | 25 min |
| Jul 18, 3:38 PM EDT | Special Weather Statement | FFC | DeKalb | 37 min |
| Jul 18, 3:41 PM EDT | Special Weather Statement | FFC | DeKalb | 34 min |
| Jul 18, 3:42 PM EDT | Special Weather Statement | FFC | Clayton | 33 min |
| Jul 18, 3:48 PM EDT | Special Weather Statement | FFC | Gordon | 27 min |
| Jul 18, 4:24 PM EDT | Special Weather Statement | FFC | Henry, Newton | 36 min |
| Jul 18, 4:27 PM EDT | Special Weather Statement | FFC | Franklin | 33 min |
| Jul 18, 4:39 PM EDT | Special Weather Statement | FFC | Butts | 36 min |
| Jul 18, 4:47 PM EDT | Special Weather Statement | FFC | Polk | 13 min |
| Jul 18, 4:49 PM EDT | Special Weather Statement | FFC | Paulding | 26 min |
| Jul 18, 4:57 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Jul 18, 5:11 PM EDT | Special Weather Statement | FFC | Morgan, Oglethorpe | 34 min |
| Jul 18, 5:19 PM EDT | Special Weather Statement | FFC | Paulding | 26 min |
| Jul 18, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 32 min |
| Jul 18, 5:45 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Jul 18, 7:00 PM EDT | Special Weather Statement | FFC | Upson | 30 min |
| Jul 18, 7:12 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 33 min |
| Jul 18, 7:16 PM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 29 min |
Nearby
Special Weather Statements in Georgia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.